Alert archive / North Carolina / Tornado Warnings in 2025
Tornado Warning 11, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Jul 6, 2025, 1:30 PM EDT for Edgecombe County, Nash County, Wilson County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2025, 1:30 PM EDT (17:30 UTC)
- Expired
- Jul 6, 2025, 2:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Edgecombe County, NC, Nash County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 62 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 5.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1173 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted.
645
WFUS52 KRAH 061730
TORRAH
NCC065-127-195-061815-
/O.NEW.KRAH.TO.W.0011.250706T1730Z-250706T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
130 PM EDT Sun Jul 6 2025
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
Southeastern Nash County in central North Carolina...
Southwestern Edgecombe County in central North Carolina...
Eastern Wilson County in central North Carolina...
* Until 215 PM EDT.
* At 129 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Farmville, moving northwest at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Wilson and Elm City around 145 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Macclesfield, Saratoga, Willbanks, New Hope, and Tar River Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3561 7776 3581 7800 3591 7790 3591 7781
3571 7762
TIME...MOT...LOC 1729Z 144DEG 24KT 3565 7767
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
102 follow-up statements
709
WWUS52 KRAH 061754
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
154 PM EDT Sun Jul 6 2025
NCC065-127-195-061815-
/O.CON.KRAH.TO.W.0011.000000T0000Z-250706T1815Z/
Nash NC-Edgecombe NC-Wilson NC-
154 PM EDT Sun Jul 6 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR
SOUTHEASTERN NASH...SOUTHWESTERN EDGECOMBE AND NORTHEASTERN WILSON
COUNTIES...
At 154 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Elm City, or 14 miles south of Rocky Mount, moving
northwest at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Wilson and Elm City around 200 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Willbanks, New Hope, Tar River Reservoir, and Sharpsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3569 7785 3581 7800 3591 7790 3591 7781
3584 7775 3575 7770 3569 7773
TIME...MOT...LOC 1754Z 129DEG 19KT 3574 7780
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
10825
WWUS52 KRAH 061812
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
212 PM EDT Sun Jul 6 2025
NCC065-127-195-061821-
/O.EXP.KRAH.TO.W.0011.000000T0000Z-250706T1815Z/
Nash NC-Edgecombe NC-Wilson NC-
212 PM EDT Sun Jul 6 2025
...THE TORNADO WARNING FOR SOUTHEASTERN NASH...SOUTHWESTERN EDGECOMBE
AND NORTHEASTERN WILSON COUNTIES WILL EXPIRE AT 215 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 3569 7785 3581 7800 3591 7790 3591 7781
3584 7775 3575 7770 3569 7773
TIME...MOT...LOC 1811Z 141DEG 17KT 3580 7785
$$
10What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jul 6, 12:33 PM EDT, 57 minutes earlier.
Area forecast discussion, Jul 6, 12:33 PM EDT, 57 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1233 PM EDT Sun Jul 6 2025 .SYNOPSIS... Tropical Depression Chantal will weaken to a remnant low as it drifts northeastward through central North Carolina this afternoon through tonight. This low will exit to our northeast early Monday, leaving behind a weak surface trough through central North Carolina and above normal temperatures over our area through mid week. && .NEAR TERM /TODAY AND TONIGHT/... As of 250 AM Sunday... * Flood Watch in effect for all but the northeast zones of central NC * Remnants of Chantal will bring a low-end tornado threat for the Sandhills into the Central Coastal Plain south of US-1 A Flood Watch was hoisted for all but the northeast zones of central NC. The remnants of Tropical Storm Chantal will bring widespread showers and embedded storms to most of central NC through early Mon with highs this afternoon mainly in the 80s. Chantal as of 2 am was about 85 miles southwest of Wilmington, NC, with maximum sustained winds of 50 kt (60 mph) and 1002 mb. Satellite and radar do depict the system is starting to wrap up and become more defined. The latest NHC track takes the system to the NW before moving into the central NC Sandhills and weakening as a depression as it tracks ENE into the northern Coastal Plain by Mon morning. While the model guidance has come into much better agreement with regards to Chantal's track and QPF footprint, there is still some uncertainty. Nevertheless, there was enough confidence to go with a Flood Watch for most of the area. In discussions with WPC with respect to left/right track solutions, the anticipated QPF footprint did not change much from the day shift Sat. If anything, the system may be moving a bit faster overall. The highest QPF, based on a suite of model guidance, including the CAMs/HREF and which matches well with the ECMWF AIFS model, shows the highest totals from the Triangle westward, over the western and southern Piedmont to Sandhills region of central NC. It appears that a trough over the MO valley region to Great Lakes and over the north-central Gulf may be helping to pull Chantal further to the NW, producing a band of higher QPF on its NW side. In this region of central NC, rainfall amounts of 1 to 3 inches, locally 4+, are possible. However, as has happened so often in our area, the QPF footprint may be off by 50 to 100 miles. Also, some guidance is still indicating other alternate scenarios, such as the HRRR, which shows higher totals to the north and east of Chantal over the Coastal Plain. As such, given this potential uncertainty, we included portions of the Coastal Plain in the Flood Watch, in case minor changes to the track/QPF occur with future updates. In addition to the flash flood threat, a tornado threat will exist for the Sandhills to the central Coastal Plain, largely south and east of the Triangle. Enhanced low-level flow/shear and instability with low/mid 70s dewpoints will favor the potential for low-topped supercells over eastern NC, where the right front quadrant of Chantal will overspread. It would appear the greatest threat for any isolated tornadoes would be between mid-morning into early evening, when the system is more wrapped up, during peak heating, and prior to becoming an extratropical depression. Pockets of scattered showers and embedded storms will exist into the overnight, but should lessen after midnight as the system pulls NE. Lows will be in the low/mid 70s. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... As of 250 AM Sunday... The remnants of Chantal will gradually lift NE into VA during the aftn or eve on Mon. Morning pockets of showers and clouds should give way to some partial sunshine in the aftn/eve as weak westerly flow aloft overspreads the area. That should favor a warmer and also humid day with upper 80s E to low 90s W. Even with its departure, scattered showers and storms will be possible, especially along/east of US-1 closer to the departing low. That said, I would not be surprised if there is less overall storm coverage owing to weak westerly downslope flow. There will, however, be a weak trough over the OH valley with a developing weak lee trough in western NC that could still favor isolated/scattered storms. Any storms should die out after sunset, with lows muggy in the mid 70s with possible fog and stratus. && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 1233 PM Sunday... Expect a return to diurnally driven showers and thunderstorms on Tuesday after a surface trough sets up across the central portion of North Carolina. Tuesday is also expected to have the least cloud cover of any day this week, which will help it to be the warmest day of the week - widespread low to mid 90s are in the forecast for temperatures and it is the primary day that may reach heat advisory criteria of 105 degrees. The entire forecast area is under a marginal (level 1 of 5) risk for severe thunderstorms on Tuesday, primarily due to the inverted-V soundings which could mix stronger wind down to the surface. The storms will have plenty of instability to work with, although deep level shear will be weak and will have a harder time organizing thunderstorms. As an upper trough develops over the eastern half of the United States for the second half of the week, this will increase the coverage of showers and thunderstorms Wednesday, Thursday, and Friday. This should result in a slight reduction of temperatures - although most places will still reach the low 90s on Wednesday and highs in the upper 80s will be more typical on Thursday and Friday with the increased cloud cover. Once the trough axis moves farther east and gets closer to the Atlantic coastline over the weekend, coverage of showers and thunderstorms should decrease somewhat, returning more to scattered showers/storms each afternoon, with a slight increase in highs back into the low 90s. While some upper 60s are possible for overnight lows, most locations will not fall out of the 70s through much of the week. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 1230 PM Sunday... Adverse aviation conditions will dominate at all terminals across central NC through much of tonight, with SW-to-NE improvement Mon morning. What is now TD Chantal centered just S of LBT will continue to track slowly to the NNE and NE through central NC through tonight, while continuing to weaken to a remnant low. Numerous to widespread showers, and isolated storms, will bring MVFR to IFR conditions (both cigs and vsbys) as the storm center tracks through, with the IFR conditions most likely where the rain is heaviest. Wind concerns are now lower as the storm weakens, although sporadic surface gusts up to 15-20 kts are possible anywhere, with isolated up to 20-35 kts in and near the heavier showers and isolated storms, mostly this afternoon through early evening. Once the low center tracks NE of central NC early Mon morning, leaving behind a weak trough down through the area, cigs and vsbys will quickly trend to VFR, with just mid and high clouds over the area and light surface winds through the end of the TAF valid period. Looking beyond 18z Mon, a few showers and storms are possible with heating Mon from mid afternoon to early evening, mainly at RWI/FAY. Additional rounds of scattered storms are expected each afternoon through mid evening Tue-Fri as a weak upper trough holds to our west, and early-morning areas of sub-VFR fog and stratus are possible each day Wed-Fri. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for NCZ007-008-021>025-038>042- 073>078-083>086-088-089. && SYNOPSIS...Hartfield NEAR TERM...Kren SHORT TERM...Kren LONG TERM...Green AVIATION...Hartfield
Hazardous weather outlook, Jul 6, 4:54 AM EDT, 8 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 454 AM EDT Sun Jul 6 2025 NCZ042-077-078-085-086-088-089-070900- Johnston-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson- 454 AM EDT Sun Jul 6 2025 ...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. In addition to the potential for locally heavy rain, an isolated, brief tornado or two is also be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High temperatures in the lower to mid 90s on Tuesday combined with a very humid airmass will result in afternoon heat index values of 100 to 105. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ007-008-024-025-040-041-073>076-083-084-070900- Person-Granville-Orange-Durham-Chatham-Wake-Stanly-Montgomery-Moore- Lee-Anson-Richmond- 454 AM EDT Sun Jul 6 2025 ...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High temperatures in the lower to mid 90s on Tuesday combined with a very humid airmass will result in afternoon heat index values of 100 to 105. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ021>023-038-039-070900- Forsyth-Guilford-Alamance-Davidson-Randolph- 454 AM EDT Sun Jul 6 2025 ...FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ009>011-026>028-043-070900- Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson- 454 AM EDT Sun Jul 6 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Periods of locally heavy rain are possible later today and tonight which could result in localized flooding of poor drainage areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High temperatures in the lower to mid 90s on Tuesday combined with a very humid airmass will result in afternoon heat index values of 100 to 105. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:25 PM EDT | Special Weather Statement | RAH | Chatham, Lee | 65 min |
| Jul 6, 1:52 AM EDT | Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 18 more | 24 hr |
| Jul 6, 5:53 AM EDT | Special Weather Statement | RAH | Sampson | 52 min |
| Jul 6, 6:59 AM EDT | Special Weather Statement | RAH | Sampson, Wayne | 61 min |
| Jul 6, 10:52 AM EDT | Tornado Warning | RAH | Hoke | 38 min |
| Jul 6, 11:33 AM EDT | Flash Flood Warning | RAH | Hoke, Scotland | 3 hr |
| Jul 6, 12:54 PM EDT | Tornado Warning | RAH | Hoke, Lee, Moore | 36 min |
| Jul 6, 1:22 PM EDT | Flash Flood Warning | RAH | Harnett, Hoke, Lee, Montgomery, Moore, Richmond and 1 more | 14 hr |
| Jul 6, 1:49 PM EDT | Tornado Warning | RAH | Harnett, Lee | 41 min |
| Jul 6, 3:08 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Guilford, Lee, Orange and 2 more | 8 hr |
| Jul 6, 3:19 PM EDT | Tornado Warning | RAH | Chatham, Lee | 26 min |
| Jul 6, 3:28 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange, Wake | 47 min |
| Jul 6, 3:48 PM EDT | Tornado Warning | RAH | Alamance, Chatham, Orange | 16 min |
| Jul 6, 3:50 PM EDT | Flash Flood Warning | RAH | Alamance, Chatham, Durham, Lee, Orange, Randolph | 11 hr |
| Jul 6, 5:01 PM EDT | Areal Flood Advisory | RAH | Alamance, Durham, Orange | 2 hr |
| Jul 6, 5:47 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Orange | 58 min |
| Jul 6, 6:13 PM EDT | Tornado Warning | RAH | Alamance, Orange | 32 min |
| Jul 6, 6:38 PM EDT | Tornado Warning | RAH | Alamance, Orange | 9 min |
| Jul 6, 6:56 PM EDT | Flash Flood Warning | RAH | Moore | 6 hr |
| Jul 6, 6:58 PM EDT | Tornado Warning | RAH | Alamance, Orange | 21 min |
| Jul 6, 7:04 PM EDT | Flash Flood Warning | RAH | Alamance, Durham, Orange | 6 hr |
| Jul 6, 7:37 PM EDT | River Flood Warning | RAH | Chatham | 33 hr |
| Jul 6, 7:43 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Orange | 77 min |
Nearby
Tornado Warnings in North Carolina, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.